Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 288, NWS Jackson, MS

July 5, 2016Grenada County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2016, 6:32 PM CDT for Grenada County, Montgomery County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 6:32 PM CDT (23:32 UTC)
Expired
Jul 5, 2016, 6:58 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grenada County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 129 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1466 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WUUS54 KJAN 052332
SVRJAN
MSC043-097-060015-
/O.NEW.KJAN.SV.W.0288.160705T2332Z-160706T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 715 PM CDT

* AT 632 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DUCK
  HILL...OR 10 MILES NORTH OF WINONA...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SWEATMAN AROUND 650 PM CDT. 
  MISTERTON AROUND 655 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3357 8951 3355 8978 3362 8979 3368 8979
      3368 8980 3372 8980 3377 8951
TIME...MOT...LOC 2332Z 253DEG 15KT 3364 8969 

HAIL...0.75IN
WIND...60MPH
 
$$

19
2 follow-up statements
739 
WWUS54 KJAN 052350
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT TUE JUL 5 2016

MSC043-097-060015-
/O.CON.KJAN.SV.W.0288.000000T0000Z-160706T0015Z/
MONTGOMERY MS-GRENADA MS-
650 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN MONTGOMERY AND SOUTHEASTERN GRENADA COUNTIES...

AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWEATMAN...OR
12 MILES NORTHEAST OF WINONA...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  SWEATMAN AND MISTERTON AROUND 700 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3357 8951 3356 8967 3359 8971 3371 8976
      3377 8951
TIME...MOT...LOC 2350Z 254DEG 21KT 3365 8964 

HAIL...0.75IN
WIND...60MPH
 
$$

19
701 
WWUS54 KJAN 052358
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT TUE JUL 5 2016

MSC043-097-060007-
/O.CAN.KJAN.SV.W.0288.000000T0000Z-160706T0015Z/
MONTGOMERY MS-GRENADA MS-
658 PM CDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY AND
SOUTHEASTERN GRENADA COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3357 8951 3356 8967 3359 8971 3371 8976
      3377 8951
TIME...MOT...LOC 2356Z 253DEG 15KT 3366 8960 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:23 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 5, 4:23 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
423 PM CDT TUE JUL 5 2016

.DISCUSSION...

This afternoon through Thursday night...

Scattered storms have developed late this afternoon over the
southeast half of the ArkLaMiss and these will continue to pose a
limited threat for severe weather for the next couple of hours.
Expect the severe threat and precipitation coverage to diminish
quickly as we go into the early evening.

A building subtropical ridge will help to intensify the low level
thermal ridge (H850 temps ~ 21 to 22 C) over the forecast over the
next 24 to 48 hours. Above normal heat will prevail as a result over
the next few days with rather sparse afternoon and evening convective
precipitation coverage. After coordination with neighboring WFOs, we
have gone ahead and issued a heat advisory for the western half of
the area for the next couple of days with heat indices expected to
reach the 106-110. At least a limited threat for dangerous heat
stress is expected to continue over eastern MS. /EC/

LONG TERM...Thursday through next Monday...

The long term period is still looking quite hot, but there is
potential for at least subtle relief for portions of the region this
weekend into the start of next week.

First off, local weather should be dominated by vast subtropical
ridging over the south-central to southeastern CONUS Friday. Decent
low level southerly flow vectors these days could be enough to bring
at least isolated thunderstorms to far southern zones in the
afternoon hours, as a result of inland-cascading seabreeze
penetration. Otherwise, the air mass should remain rather capped to
convection with highs in the mid to upper 90s while heat index values
border on oppressive (peaking near 105 degrees).

By this weekend the previously-mentioned vast subtropical ridge
stretching latitudinally across the vicinity is showing signs in
model consensus of breaking down a bit, with perhaps the biggest
weakness extending down into the Lower Mississippi Valley (if the
latest operational European model is to be believed). Important to
point that model consensus does not suggest an impact of a large
disturbance or front in our region but enough lessening of
subsidence and capping to activate what should likely be high
diurnally-driven instability. Probability of precipitation in these
periods kept at tame levels (20-40 percent) owing to lack of major
inclement features, but confidence is increasing that there may be
enough afternoon storms about to blunt heat a bit late in the day.
However, before storms break out these days the combination of heat
and humidity could still easily push heat index values above 100
degrees at least briefly. If storms only achieve isolated coverage
these days then heat could be a larger concern. There also may be
some opportunity for some potent pulse storms considering lapse
rates could border on impressive.

For now there is enough uncertainty for this weekend into early next
week to refrain from mentioning anything in the HWO/graphics for
those time periods at this juncture. However, we will continue with
the limited heat mention in the HWO for Thursday and Friday, when
convective coverage is not such as question mark. Still can't rule
out that a heat advisory might not be needed for portions of the
area on one or both of these days. /BB/

&&

.AVIATION...Afternoon activity is evolving as expected and will
continue to focus flight restrictions based off radar trends and
storm progression. Look for VFR conditions to prevail in the wake of
this activity for much of the evening with a trend to some MVFR
ceilings with the most likely window for that being between 11-14z.
/CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  95  76  96 /  17  22   8   5
Meridian      76  95  75  97 /  24  22   7   7
Vicksburg     77  95  77  96 /  11  17   6   6
Hattiesburg   77  94  76  96 /  30  28   6  13
Natchez       77  93  76  94 /  14  23   5  12
Greenville    77  95  77  97 /  11  16   5   5
Greenwood     75  94  75  95 /  16  14   5   5

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
     MSZ018-019-025-027-034>036-040>043-047>049-053>055-059>062.

LA...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
     LAZ007>009-015-016-023>026.

AR...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
     ARZ074-075.

&&

/EC/BB/CME/
Hazardous weather outlook, Jul 5, 2:46 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT TUE JUL 5 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036-
040>043-047>049-053-059>061-062000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...WEDNESDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK
HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY
IS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH
PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT
ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND
POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-037>039-044>046-050-062000-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL
CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ051-052-056>058-063>066-072>074-062000-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6
PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN
THREATS.

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL
CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ054-055-062-062000-
COPIAH-SIMPSON-LINCOLN-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6
PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN
THREATS.

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH
PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT
ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND
POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

CME

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 5, 3:59 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT TUE JUL 5 2016

MSZ062-052145-
LINCOLN MS-
359 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LINCOLN COUNTY UNTIL 445
PM CDT...

AT 359 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BOGUE CHITTO...OR NEAR BROOKHAVEN...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BROOKHAVEN AROUND 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3152 9057 3169 9040 3169 9038 3170 9038
      3170 9026 3172 9025 3155 9024 3142 9047
TIME...MOT...LOC 2059Z 227DEG 25KT 3150 9047

19
Special weather statement, Jul 5, 4:16 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT TUE JUL 5 2016

MSZ039-046-052200-
NOXUBEE MS-KEMPER MS-
416 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KEMPER AND SOUTHERN
NOXUBEE COUNTIES UNTIL 500 PM CDT...

AT 416 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GHOLSON TO PRESTON. MOVEMENT WAS
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GHOLSON AROUND 420 PM CDT.
  PAULETTE AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHUQUALAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3284 8836 3281 8886 3293 8887 3293 8881
      3301 8881 3317 8832
TIME...MOT...LOC 2116Z 253DEG 16KT 3296 8875 3288 8880

19
Special weather statement, Jul 5, 4:18 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT TUE JUL 5 2016

MSZ045-046-052200-
NESHOBA MS-KEMPER MS-
418 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NESHOBA AND SOUTHWESTERN KEMPER
COUNTIES UNTIL 500 PM CDT...

AT 418 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR PEARL RIVER TO NESHOBA TO HERBERT
SPRINGS. MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  PHILADELPHIA...HERBERT SPRINGS AND HOUSE AROUND 425 PM CDT.
  BETHSAIDA AROUND 430 PM CDT.
  DAMASCUS AROUND 435 PM CDT.
  LIBERTY AND BURNSIDE AROUND 440 PM CDT.
  FORESTDALE AROUND 450 PM CDT.
  NANIH WAIYA...DE KALB AND BLUFF SPRINGS AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3257 8878 3258 8920 3275 8932 3293 8905
      3292 8896 3293 8891 3284 8884 3276 8855
TIME...MOT...LOC 2118Z 230DEG 26KT 3273 8922 3263 8914 3259 8896

19
Special weather statement, Jul 5, 4:37 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT TUE JUL 5 2016

MSZ045-052230-
NESHOBA MS-
437 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NESHOBA COUNTY
UNTIL 530 PM CDT...

AT 437 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PHILADELPHIA...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORESTDALE AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TUCKER.

LAT...LON 3267 8904 3281 8921 3293 8900 3293 8897
      3292 8896 3292 8893 3293 8893 3293 8891
      3270 8891
TIME...MOT...LOC 2137Z 247DEG 15KT 3278 8908

19
Special weather statement, Jul 5, 6:08 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT TUE JUL 5 2016

MSZ026>029-060000-
CARROLL MS-GRENADA MS-WEBSTER MS-MONTGOMERY MS-
608 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
NORTHWESTERN WEBSTER...SOUTHEASTERN GRENADA AND NORTH CENTRAL CARROLL
COUNTIES UNTIL 700 PM CDT...

AT 608 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR SABOUGLA TO NEAR DUCK HILL TO 6
MILES NORTHWEST OF WINONA. MOVEMENT WAS EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MISTERTON AND GORE SPRINGS AROUND 620 PM CDT.
  SWEATMAN AROUND 635 PM CDT.
  LODI AROUND 640 PM CDT.
  EMBRY AND BELLEFONTAINE AROUND 700 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3372 8951 3372 8928 3353 8934 3350 8993
      3368 8988 3373 8974 3384 8951
TIME...MOT...LOC 2308Z 250DEG 23KT 3374 8951 3366 8967 3358 8978

19
Local storm report, Jul 5, 6:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     PHILADELPHIA            32.77N 89.11W
07/05/2016                   NESHOBA            MS   PUBLIC

            TREE WAS BLOWN DOWN ACROSS GOLF COURSE ROAD. A VEHICLE
            STRUCK THE TREE BUT NO INJURIES OCCURRED. TREE WAS ALSO
            DOWNED ON FROG LEVEL ROAD. A TREE WAS DOWNED NEAR HOLY
            CROSS CATHOLIC CHURCH...TAKING DOWN THREE POWER POLES
            CAUSING POWER OUTAGES.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:11 PM CDTSpecial Weather StatementJANWashington34 min
Jul 4, 7:16 PM CDTSpecial Weather StatementJANBolivar29 min
Jul 4, 7:21 PM CDTSpecial Weather StatementJANAttala24 min
Jul 4, 7:25 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower25 min
Jul 4, 7:28 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington23 min
Jul 4, 7:33 PM CDTSpecial Weather StatementJANLeflore27 min
Jul 4, 7:45 PM CDTSpecial Weather StatementJANChoctaw30 min
Jul 4, 7:55 PM CDTSpecial Weather StatementJANSunflower35 min
Jul 4, 8:16 PM CDTSpecial Weather StatementJANOktibbeha29 min
Jul 4, 8:39 PM CDTSpecial Weather StatementJANClay51 min
Jul 5, 6:17 AM CDTSpecial Weather StatementJANWashington43 min
Jul 5, 1:02 PM CDTSpecial Weather StatementJANJones28 min
Jul 5, 1:18 PM CDTSpecial Weather StatementJANClarke27 min
Jul 5, 1:41 PM CDTSpecial Weather StatementJANJones34 min
Jul 5, 2:00 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 5, 2:06 PM CDTSpecial Weather StatementJANJasper24 min
Jul 5, 2:16 PM CDTSpecial Weather StatementJANRankin29 min
Jul 5, 2:22 PM CDTSpecial Weather StatementJANRankin38 min
Jul 5, 2:29 PM CDTSpecial Weather StatementJANSimpson46 min
Jul 5, 2:48 PM CDTSpecial Weather StatementJANRankin27 min
Jul 5, 3:03 PM CDTSpecial Weather StatementJANSmith42 min
Jul 5, 3:14 PM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 15 more3 days
Jul 5, 3:17 PM CDTSpecial Weather StatementJANJones28 min
Jul 5, 3:25 PM CDTSpecial Weather StatementJANJefferson Davis35 min
Jul 5, 3:41 PM CDTSpecial Weather StatementJANNewton49 min
Jul 5, 3:59 PM CDTSpecial Weather StatementJANLincoln46 min
Jul 5, 4:16 PM CDTSpecial Weather StatementJANNoxubee44 min
Jul 5, 4:18 PM CDTSpecial Weather StatementJANKemper, Neshoba42 min
Jul 5, 4:27 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba53 min
Jul 5, 4:37 PM CDTSpecial Weather StatementJANNeshoba53 min
Jul 5, 6:08 PM CDTSpecial Weather StatementJANMontgomery52 min
Jul 5, 6:35 PM CDTSpecial Weather StatementJANCarroll25 min
Jul 5, 6:44 PM CDTSpecial Weather StatementJANLeflore31 min
Jul 5, 6:48 PM CDTSpecial Weather StatementJANMontgomery27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.